Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


adverse reaction to HIV meds
Dec 13, 2005

On 2-5-03 the doctor I was working with stuck me with an HIV+ needle. The doctors I was sent to through workman's compensation treated me like all of the adverse reactions I was having were all in my head. When I presented the doctor with the possiblility that I had mitochrondial toxicity and that was the reason for my symptoms the doctor promptly dismissed me. The ONLY thing he would say was that I had depression and IF the depression would go away then so would the symptoms I was having. Now, I do not know if I have fibromyalgia, but the symptoms sure are identical. It is my belief that the medications were toxic to me. The prophylatic medications I was on for 30 days were Combivir and Sustiva. I am sure I had an idiosyncratic reaction to one or more of the drugs. Being "labled" depressed from the time of seeing the very first doctor and then the next has been depressing in itself. I would sure appreciate a reply. Thank you ever so much for your time. Cheryl

Response from Dr. Henry

Many if not most persons taking triple HIV meds for post-exposure prophylaxis will experience at least annoying side effects. Though some of the side effects may be due to mitochondrial toxicity it would be highly unusual to have severe mitochondrial toxicity-related side effects within 4 weeks of starting meds and /or not clearly resolving after meds were stopped.KH



Previous
adverse effect of betamethasone, topical corticosteroid cream
Next
Perineum and Anal Fissures

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement